Tornadoes · United States · Nebraska · 2014
EF1 tornado, Dixon, Nebraska, June 17, 2014
This EF1 tornado ran 2.5 miles across Dixon County on June 17, 2014, touching down at 10:45 PM CDT and reaching 100 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 17, 2014
- Touchdown
- 10:45 PM CDT (03:45 UTC)
- Lifted
- 10:52 PM CDT (03:52 UTC)
- On the ground
- 7 minutes
- Path length
- 2.5 miles (4.0 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Dixon County
- Touchdown point
- 42.426, -97.018
- Lift-off point
- 42.445, -96.976
- Record number
- 1406172145-01
The damage survey
192 damage points were recorded along this path by NWS OAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 200 mph.
- grain bin partially collapsed
- overturned center pivot and crushed grain bin (move point)
- Former location of Dehydration plant. There was a lot of cleanup going on at this location at survey time but deputies that were on site right away said it was all leveled by the tornado. There were also at leat 2 semi trucks there that were heavily damaged.
- metal scoreboard uprooted and twisted. metal bleacher tossed 100 ft
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A tornado crossed into Dixon County in extreme northeast Nebraska from the west during the late evening of June 17th.
A tornado, crossing into Dixon County from the west, damaged several farm buildings, trees, electrical poles and lines, and crops.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
21 minutes of warning. NWS OAX issued a tornado warning for this county at 03:24 UTC, 21 minutes before the tornado touched down, in force until 04:00 UTC.
The county was under a tornado watch, issued at 23:48 UTC and running to 04:13 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:48 UTC | 04:13 UTC | Tornado Watch | OAX |
| 00:38 UTC | 01:15 UTC | Severe Thunderstorm Warning | OAX |
| 01:00 UTC | 01:30 UTC | Tornado Warning | OAX |
| 01:13 UTC | 01:45 UTC | Severe Thunderstorm Warning | OAX |
| 01:20 UTC | 02:00 UTC | Tornado Warning | OAX |
| 01:40 UTC | 02:15 UTC | Severe Thunderstorm Warning | OAX |
| 01:55 UTC | 02:30 UTC | Tornado Warning | OAX |
| 02:01 UTC | 05:00 UTC | Flash Flood Warning | OAX |
| 02:08 UTC | 02:45 UTC | Severe Thunderstorm Warning | OAX |
| 02:26 UTC | 03:00 UTC | Tornado Warning | OAX |
| 02:40 UTC | 03:15 UTC | Severe Thunderstorm Warning | OAX |
| 02:53 UTC | 03:30 UTC | Tornado Warning | OAX |
| 03:24 UTC | 04:00 UTC | Tornado Warning | OAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at Jun 17, 6:15 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 17, 6:15 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 615 PM CDT TUE JUN 17 2014 .UPDATE... ISSUED AT 610 PM CDT TUE JUN 17 2014 SURFACE WARM FRONT AT 23Z EXTENDED ACROSS ANTELOPE/PIERCE/ WAYNE/THURSTON COUNTIES. HAVE SHAVED SOUTHWARD EXTENT OF POPS...AS THREAT OF STORMS SHOULD BE LIMITED TO NEAR AND NORTH OF THE SURFACE WARM FRONT. WHILE RISK OF STORMS IS SLIGHT...ANY STORMS THAT DO DEVELOP COULD CARRY THREATS FOR MAINLY HAIL AND DAMAGING WINDS. LIMITED TIMING TO A WINDOW FROM AROUND 01-06Z AS WELL...WITH BULK OF ACTIVITY LIKELY REMAINING OUTSIDE THE CWA. && .SHORT TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 312 PM CDT TUE JUN 17 2014 WV IMAGERY THIS AFTN SHOWING INTENSE CLOSED LOW SPINNING OVER THE PAC NW WITH A STRONG JET STREAK ROUNDING THE BASE OVER THE GREAT BASIN. DOWNSTREAM...NEAR ZONAL FLOW WAS SITUATED OVER THE CNTRL/ERN CONUS WITH A MINOR SHORTWAVE CROSSING THE GREAT LAKES REGION. MEANWHILE IMAGERY CLEARLY SHOWING GOOD SUB TROPICAL MOISTURE FEED PUSHING NEWD OVER THE SRN PLAINS. AT THE SFC...UNORGANIZED LOW PRESSURE WAS SITUATED IN THE VICINITY OF THE CNTRL HIGH PLAINS WITH A THERMAL BNDRY OVER NW IA/NRN NEB RESULTING FROM DIFFERENTIAL HEATING ASSOC WITH TRANSITION ZONE FROM CLOUDY/CLEAR SKIES. MODELS INDICATE POTENTIAL REMAINS HIGH FOR ADDITIONAL ROUNDS OF PCPN DURING THE FCST PD. BEGINNING TONIGHT...PAC NW CLOSED CIRCULATION EJECTS EWD ACROSS INTO THE NRN ROCKIES WHILE SFC REFLECTION BECOMES MORE ORGANIZED VIA DPVA. FOCUS FOR PCPN DEVELOPMENT LATER THIS EVENING APPEARS TO BE ALONG AXIS OF STOUT BNDRY LYR THETA-E CONVG ALONG THE SD/NEB BORDER/NW IA. NAM/GFS/ECM ARE IN GOOD AGREEMENT GREATEST RAINFALL AMOUNTS WILL BE FOUND IN NW IA WHERE MOISTURE POOLING WILL BE MOST PREVALENT. THEREFORE HAVE OPTED TO INCLUDE POPS MAINLY OVER NRN/ERN SECTION OF THE CWA. WED/WED NIGHT/THUR...LID STRENGTH INDEX/MLCIN/700MB TEMPS ALL INDICATE CAPPING WILL BE TOUGH TO OVERCOME UNTIL EARLY EVENING. HIRES ARW/NMM PROG TSTM DEVELOPMENT INITIALLY OVER CNTRL KS ALONG LLVL THETA-E CONVG AXIS...THEN SPREADING INTO THE CWA OVERNIGHT. PCPN WILL GET SHOVED GRADUALLY EWD ON THURSDAY IN RESPONSE TO APPROACHING COLD FRONT. ON FRIDAY...SEEMS TO BE AT LEAST A SMALL CHANCE FOR TSTMS ASSOC WITH MOISTURE RETURN/WEAK WARM FRONT LIFTING THRU THE CNTRL PLAINS. GIVEN LOW CONFIDENCE WILL OPT FOR COVERING THE CWA WITH TOKEN 20S. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 312 PM CDT TUE JUN 17 2014 MODELS IN RELATIVELY GOOD AGREEMENT LARGE SCALE FLOW WILL FOR THE MOST PART BE NEAR ZONAL THRU THE EXT PDS WITH TSTM CHANCES BEING DICTATED BY A SERIES OF FRONTAL PASSAGES. AS FOR SEVERE POTENTIAL...COMPOSITE PARAMETERS INDICATE BEST CHANCES WILL BE SAT AFTN/SUN AFTN. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 610 PM CDT TUE JUN 17 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. BELIEVE SHOWERS/THUNDERSTORMS WILL REMAIN NORTH OF KOFK THIS EVENING...AND HAVE KEPT ANY MENTION OUT OF THE TAF. SITES WILL KEEP WINDS AROUND 10-15KT OVERNIGHT...INCREASING DIURNALLY TOMORROW. SCATTERED MID- LEVEL CEILINGS ARE POSSIBLE THIS EVENING AND AGAIN TOMORROW AT ALL SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...MAYES SHORT TERM...DEE LONG TERM...DEE AVIATION...MAYES
Hazardous weather outlook, Jun 17, 5:38 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 538 PM CDT TUE JUN 17 2014 NEZ011-012-016>018-181245- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE- 538 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING IN FAR NORTHEAST NEBRASKA. IF THEY DO DEVELOP...THESE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY RISKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY EVENING AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP MAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ055-069-079-090-NEZ015-034-045-052-053-067-068-091-093-181245- HARRISON-POTTAWATTAMIE-MILLS-FREMONT-THURSTON-BURT-WASHINGTON- DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 538 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY RIVER LEVELS WILL CONTINUE TO RISE ALONG THE MISSOURI RIVER AND SOME TRIBUTARIES...WITH LEVELS REACHING NEAR TO ABOVE FLOOD STAGE BY TONIGHT OR WEDNESDAY IN SEVERAL LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY EVENING AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP MAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY. RIVER LEVELS ALONG THE MISSOURI RIVER WILL CONTINUE TO RISE TO AND REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ043-056-080-091-NEZ030>033-042>044-050-051-065-066-078-088>090- 092-181245- MONONA-SHELBY-MONTGOMERY-PAGE-BOONE-MADISON-STANTON-CUMING-PLATTE- COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON- GAGE-JOHNSON-PAWNEE- 538 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY EVENING AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP MAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. MAYES
In the hours before
Local storm report, Jun 17, 9:22 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
922 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TORNADO 5 N LAUREL 42.50N 97.09W
06/17/2014 CEDAR NE NWS EMPLOYEE
VERY LARGE STATIONARY WEDGE TORNADO. OBSERVED BY STORM
DAMAGE SURVEY CREW.
&&
VDEWALDLocal storm report, Jun 17, 9:33 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
933 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TORNADO 2 NNE LAUREL 42.46N 97.08W
06/17/2014 CEDAR NE NWS EMPLOYEE
THIS IS A NEW TORNADO ON THE GROUND.
&&
VDEWALDLocal storm report, Jun 17, 9:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TORNADO 3 NE LAUREL 42.46N 97.05W
06/17/2014 CEDAR NE STORM CHASER
&&
VDEWALDLocal storm report, Jun 17, 10:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1001 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TORNADO 5 NNE LAUREL 42.50N 97.06W
06/17/2014 CEDAR NE NWS EMPLOYEE
TORNADO STILL ON GROUND. NEARLY STATIONARY.
&&
VDEWALDLocal storm report, Jun 17, 10:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1018 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TORNADO 2 N LAUREL 42.46N 97.09W
06/17/2014 CEDAR NE STORM CHASER
&&
VDEWALDLocal storm report, Jun 17, 10:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1035 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 1 NNW COLERIDGE 42.53N 97.21W
06/17/2014 CEDAR NE LAW ENFORCEMENT
2 FARMSTEADS AND ONE GRAINERY DESTROYED.
&&
VDEWALDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Omaha, NE (KOAX), 00:00Z
3.8 hours before the tornado, 134 km from the path. June 18, 2014.
- Mixed-layer CAPE
- 4092 J/kg
- Mixed-layer CIN
- -70 J/kg
- Surface CAPE
- 6297 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
- 0-3 km lapse rate
- 6.6 K/km
Omaha, NE (KOAX), 12:00Z
8.2 hours after it, 134 km from the path. June 18, 2014.
- Mixed-layer CAPE
- 2189 J/kg
- Mixed-layer CIN
- -404 J/kg
- Surface CAPE
- 2884 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
- 0-3 km lapse rate
- 4.4 K/km
The radar
The Sioux Falls radar (KFSD), 130 km away, was scanning. The volume nearest the touchdown began at 03:43 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:51 UTC | HAIL 0.5 | Hartington | Cedar, NE | |
| 00:55 UTC | HAIL 1 | 1 Se Fordyce | Cedar, NE | |
| 01:02 UTC | TORNADO | 2 S Hartington | Cedar, NE | |
| 01:12 UTC | TORNADO | 4 Nne Coleridge | Cedar, NE | MULTIVORTEX TORNADO. |
| 01:21 UTC | TORNADO | 1 Nw Coleridge | Cedar, NE | |
| 01:26 UTC | TORNADO | Coleridge | Cedar, NE | LARGE WEDGE TORNADO. |
| 01:30 UTC | TORNADO | 1 Nnw Coleridge | Cedar, NE | 2 FARMSTEADS AND ONE GRAINERY DESTROYED. |
| 01:33 UTC | TSTM WND DMG | Coleridge | Cedar, NE | LARGE TREE LIMB BROKE THROUGH WINDOW IN THE HOUSE. FLAG POLE BENT OVER 90 DEGREES. |
| 01:52 UTC | TORNADO | 5 Nw Laurel | Cedar, NE | RAIN WRAPPED. |
| 02:08 UTC | TORNADO | 5 N Laurel | Cedar, NE | |
| 02:13 UTC | TORNADO | 4 N Laurel | Cedar, NE | LARGE TORNADO. POSSIBLE MULTIPLE VORTEX. |
| 02:21 UTC | TORNADO | 5 N Laurel | Cedar, NE | VERY LARGE STATIONARY WEDGE TORNADO. OBSERVED BY STORM DAMAGE SURVEY CREW. |
| 02:31 UTC | TORNADO | 2 Nne Laurel | Cedar, NE | THIS IS A NEW TORNADO ON THE GROUND. |
| 02:35 UTC | TORNADO | 3 Ne Laurel | Cedar, NE | |
| 03:00 UTC | TORNADO | 5 Nne Laurel | Cedar, NE | TORNADO STILL ON GROUND. NEARLY STATIONARY. |
| 03:16 UTC | TORNADO | 2 N Laurel | Cedar, NE | |
| 03:50 UTC | TORNADO | 2 N Dixon | Dixon, NE | THREE RESIDENCES DAMAGED AND POWER LINES DOWN. ROADS FLOODED |
| 04:14 UTC | FLASH FLOOD | 6 E Coleridge | Cedar, NE | COUNTY ROAD WITH WATER OVER IT EAST OF HWY 15. |
| 04:14 UTC | FLASH FLOOD | 6 S Hartington | Cedar, NE | WATER OVER HWY 57. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of June 17, 2014
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 17 | 4:40 AM CDT | EF1 | Green, WI | 6.8 | 641 | $300,000 | ||
| June 17 | 11:57 AM EDT | EF1 | Iosco, MI | 1.6 | 100 | $140,000 | ||
| June 17 | 2:27 PM MDT | EF3 | Carter, MT | 10.0 | 880 | |||
| June 17 | 3:54 PM MDT | EF0 | Garfield, MT | 0.1 | 15 | |||
| June 17 | 4:40 PM MDT | EF0 | Cherry, NE | 0.2 | 40 | |||
| June 17 | 4:40 PM MDT | EF0 | Cherry, NE | 0.4 | 40 | |||
| June 17 | 5:28 PM MDT | EF0 | Cherry, NE | 0.7 | 40 | $60,000 | ||
| June 17 | 6:00 PM MDT | EF0 | Cherry, NE | 0.7 | 40 | $10,000 | ||
| June 17 | 7:57 PM CDT | EF1 | Cedar, NE | 3.9 | 630 | $10,000 | ||
| June 17 | 8:09 PM CDT | EF3 | Cedar, NE | 4.0 | 2,059 | $2.0 million | ||
| June 17 | 7:39 PM MDT | EF0 | Cherry, NE | 0.2 | 20 | |||
| June 17 | 10:03 PM EDT | EF1 | Oneida, NY | 11.0 | 250 | |||
| June 17 | 8:07 PM MDT | EF0 | Hooker, NE | 1.7 | 40 | |||
| June 17 | 9:10 PM CDT | EF0 | Cedar, NE | 1.3 | 100 | |||
| June 17 | 9:10 PM CDT | EF1 | Cedar, NE | 3.4 | 850 | $25,000 | ||
| June 17 | 9:28 PM CDT | EF2 | Cedar, NE | 0.9 | 200 | $50,000 | ||
| June 17 | 9:45 PM CDT | EF2 | Cedar, NE | 5.3 | 850 | $250,000 | ||
| June 17 | 10:44 PM CDT | EF2 | Minnehaha, SD | 3.4 | 400 | $100,000 | ||
| June 17 | 11:27 PM CDT | EF0 | Lyon, IA | 0.3 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.